A 74-year-old male asked:
I am 75 who just resrntly got shingles. i have been taking zovirax and acyclovir for 3weeks. are there any complications or any side effects for being on this medication longer then it was prescribed.? blisters now went away , buti have a very s
1 doctor answer • 3 doctors weighed in
Dr. J. Lawrence Dohananswered
Dermatology 59 years experience
No: No side effects, but waste of money. No benefit from more than 1 week unless you have impaired immunity from a serious condition. Zovirax (acyclovir) and Acyclovir are 2 names for the same med. The cream is useless. The pill may help if started on the first or second day at 800 mg 5x a day for 7 days. Doxepin cream will relieve the pain.
Created for people with ongoing healthcare needs but benefits everyone.
5.6k viewsReviewed >2 years ago
Last updated Jan 7, 2019
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.